Alert archive / California / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 29, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Aug 6, 2005, 12:42 PM PDT for San Diego County, California. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2005, 12:42 PM PDT (19:42 UTC)
- Expired
- Aug 6, 2005, 1:35 PM PDT
- In force
- 53 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Diego County, CA
The radar
The San Diego radar (KNKX), 57 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1649 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSGX 061943 SVRSGX CAC073-062115- /O.NEW.KSGX.SV.W.0029.050806T1942Z-050806T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 1242 PM PDT SAT AUG 6 2005 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA * UNTIL 215 PM PDT * AT 1236 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PALOMAR MOUNTAIN...OR ABOUT 21 MILES NORTHEAST OF ESCONDIDO...AND MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE HENSHAW BY 120 PM PDT WARNER SPRINGS BY 140 PM PDT 9 MILES WEST OF RANCHITA BY 215 PM PDT LAT...LON 3340 11653 3340 11697 3310 11669 3320 11646 $$ ATKIN
2 follow-up statements
000 WWUS56 KSGX 061956 SVSSGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 1255 PM PDT SAT AUG 6 2005 CAC073-062115- /O.CON.KSGX.SV.W.0029.000000T0000Z-050806T2115Z/ SAN DIEGO CA- 1255 PM PDT SAT AUG 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 215 PM PDT FOR THE MOUNTAINS IN NORTH CENTRAL SAN DIEGO COUNTY... AT 1248 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PALOMAR MOUNTAIN...OR ABOUT 20 MILES SOUTHEAST OF TEMECULA...MOVING SOUTHEAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE HENSHAW AND 6 MILES WEST OF WARNER SPRINGS BY 215 PM PDT. IF THREATENING WEATHER APPROACHES...SEEK SHELTER INDOORS. LAT...LON 3340 11653 3340 11697 3310 11669 3320 11646 $$ ATKIN
000 WWUS56 KSGX 062035 SVSSGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 135 PM PDT SAT AUG 6 2005 CAC073-062045- /O.CAN.KSGX.SV.W.0029.000000T0000Z-050806T2115Z/ SAN DIEGO CA- 135 PM PDT SAT AUG 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SAN DIEGO COUNTY IS CANCELLED... AT 130 PM THE SEVERE THUNDERSTORM OVER THE NORTHERN SAN DIEGO COUNTY MOUNTAINS WAS DISSIPATING. AS A RESULT...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3340 11653 3340 11697 3310 11669 3320 11646 $$ ATKIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 11:30 AM PDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 6, 11:30 AM PDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 1130 AM PDT SAT AUG 6 2005 .SYNOPSIS...MOISTURE IN EAST TO SOUTHEAST FLOW ALOFT WILL CONTINUE THUNDERSTORMS IN THE MOUNTAINS AND DESERTS...MAINLY IN THE AFTERNOONS AND EVENINGS. A FEW STORMS COULD DRIFT WEST OF THE MOUNTAINS INTO THE VALLEYS THIS WEEKEND. A SHALLOW MARINE LAYER WILL CAUSE AREAS OF LOW CLOUDS AND FOG NEAR THE COAST IN THE NIGHTS AND MORNINGS...LINGERING NEAR SOME BEACHES INTO THE AFTERNOONS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... UPDATED FORECAST TO MAKE A FEW SMALL CHANGES. THE REMAINS OF A LARGE CONVECTIVE COMPLEX WERE MOVING W ACROSS NRN BAJA THIS MORNING. THERE WERE LOW CLOUDS AND LOCAL FOG IN THE IMMEDIATE COASTAL AREAS AND STRATUS WAS EXTENSIVE OFFSHORE. THE 12Z NKX SOUNDING WAS UNSTABLE WITH MID LEVEL MOISTURE IN WEAK ELY FLOW AND HAD A PW OF 1.62 INCHES. THERE WAS A STRONG INVERSION BASED NEAR 1300 FT. ONSHORE GRADIENTS WITH ABOUT ABOUT 4 MB SAN-IPL. THE HI PW AND WEAK ELY FLOW WILL RESULT IN ACTIVE CONVECTION AGAIN TODAY WITH A GOOD CHANCE OF LOCAL FLASH FLOODING IN THE MOUNTAINS AND DESERTS. THE REMAINS OF THE MCS MOVING ACROSS NRN BAJA SHOULD CAUSE EARLY THUNDERSTORM DEVELOPMENT OVER THE BAJA MOUNTAINS THAT WILL SPREAD INTO THE SAN MOUNTAINS. THE UPPER HI CURRENTLY CENTERED OVER NV WILL SLOWLY SHIFT TO NEAR THE 4 CORNERS AREA BY TUE. THE FLOW ALOFT WILL MAINLY BE ELY THROUGH MON AND THEN TURN A LITTLE MORE SELY TUE. SO EXPECT LITTLE CHANGE IN THE CURRENT PATTERN THROUGH TUE WITH MAINLY AFTERNOON THUNDERSTORMS IN THE MOUNTAINS AND DESERTS WITH A SMALL CHANCE THAT A FEW STORMS COULD DRIFT INTO THE INLAND VALLEYS. THESE THUNDERSTORMS WILL PROBABLY CAUSE FLASH FLOODING AND A FEW COULD BE SEVERE. THE MARINE LAYER WILL REMAIN SHALLOW AND CONFINED TO NEAR THE COAST. RELATIVELY MINOR TEMP CHANGES ARE EXPECTED. LONGER RANGE PROGS INDICATE LITTLE CHANGE THROUGH MID WEEK. THE UPPER SHOULD SHIFT E TOWARD THE END OF NEXT WEEK ALONG WITH WEAK TROUGHING DEVELOPING NEAR THE W COAST. THIS SHOULD GRADUALLY REDUCE THE THUNDERSTORM THREAT AND INCREASE THE MARINE LAYER. && .AVIATION...MARINE LAYER REMAINS ABOUT 1500 FEET WITH BASES MOSTLY BELOW 1000 FT MSL. STRATUS REMAINED ALONG THE IMMEDIATE COAST OVERNIGHT AND HAS ALREADY BEGUN TO BURN OFF. EXPECT IT TO RETURN LATE AGAIN TONIGHT AND REMAIN CLOSE TO THE IMMEDIATE COAST. THUNDERSTORMS WILL DEVELOP OVER THE LOCAL MOUNTAINS AND DESERTS BY LATE MORNING OR EARLY AFTERNOON AND CONTINUE INTO THE EVENING. MORE OF AN EAST FLOW ALOFT AND A BETTER CHANCE FOR THUNDERSTORMS MOVING INTO THE INLAND VALLEYS TODAY AND SUNDAY. MOISTURE WILL BE INCREASING INTO THE AREA FROM THE EAST TODAY WITH POSSIBLY INCREASED THUNDERSTORM ACTIVITY TODAY AND INTO TONIGHT. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH IN EFFECT FOR THE HIGHER MOUNTAINS AND FOR THE DESERTS UNTIL 8 PM TONIGHT. && PUBLIC...ATKIN AVIATION...PG
Hazardous weather outlook, Aug 6, 4:00 AM PDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT SAT AUG 6 2005 CAZ055-056-058-060-061-062-062300- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PDT SAT AUG 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAIN AND DESERT AREAS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. FLASH FLOOD WATCH IN EFFECT THROUGH 800 PM TODAY. HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT.... .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY. HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT....SUNDAY. THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL... STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING... MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AREA STARTING AT 11 AM. NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS. THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS NEEDED THROUGH SEPTEMBER 30. MM
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 12:15 PM PDT | Flash Flood Warning | SGX | San Bernardino | 6 hr |
| Aug 6, 12:45 PM PDT | Flash Flood Warning | SGX | San Diego | 5 hr |
| Aug 6, 12:51 PM PDT | Flash Flood Warning | SGX | Riverside | 5 hr |
| Aug 6, 2:15 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 63 min |
Nearby
Severe Thunderstorm Warnings in California, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.